Nagoya Mathematical Journal

On the rational solutions of {$q$}-Painlevé V equation

Tetsu Masuda

Full-text: Open access


We give an explicit determinant formula for a class of rational solutions of a $q$-analogue of the Painlevé V equation. The entries of the determinant are given by the continuous $q$-Laguerre polynomials.

Article information

Nagoya Math. J., Volume 169 (2003), 119-143.

First available in Project Euclid: 27 April 2005

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 39A13: Difference equations, scaling ($q$-differences) [See also 33Dxx]
Secondary: 33D45: Basic orthogonal polynomials and functions (Askey-Wilson polynomials, etc.) 33E17: Painlevé-type functions 34M05: Entire and meromorphic solutions 34M55: Painlevé and other special equations; classification, hierarchies;


Masuda, Tetsu. On the rational solutions of {$q$}-Painlevé V equation. Nagoya Math. J. 169 (2003), 119--143.

Export citation


  • B. Grammaticos and A. Ramani, Discrete Painlevé equations : coalescences, limits and degeneracies , Phyica, A228 (1996), 160–171.
  • B. Grammaticos, A. Ramani and V. G. Papageorgiou, Do integrable mappings have the Painlevé property , Phys. Rev. Lett., 67 (1991), 1825-1828.
  • K. Kajiwara, M. Noumi and Y. Yamada, A Study on the fourth $q$-Painlevé Equation , J. Phys. A: Math. Gen., 34 (2001), 8563–8581.
  • K. Kajiwara, M. Noumi and Y. Yamada, Discrete dynamical systems with $W(A_{m-1}^{(1)} \times A_{n-1}^{(1)})$ symmetry , Lett. Math. Phys., 60 (2002), 211–219.
  • K. Kajiwara, M. Noumi and Y. Yamada, private communication.
  • R. Koekoek and R. F. Swarttouw, The Askey-scheme of hypergeometric orthogonal polynomials and its $q$-analogue , Delft University of Technology, Department of Technical Mathematics and Informatics Report no. 98-17 (1998).
  • K. Koike, On the decomposition of tensor products of the representations of the classical groups : by means of the universal characters , Adv. Math., 74 (1989), 57–86.
  • T. Masuda, Y. Ohta and K. Kajiwara, A determinant formula for a class of rational solutions of Painlevé V equation , Nagoya Math. J., 168 (2002), 1–25.
  • M. Noumi, S. Okada, K. Okamoto, and H. Umemura, Special polynomials associated with the Painleve equations II , Proceedings of the Taniguchi Symposium, 1997, Integrable Systems and Algebraic Geometry (M. H. Saito, Y. Shimizu, K. Ueno, eds.), Singapore: World Scientific (1998), 349–372.
  • M. Noumi and Y. Yamada, Higher order Painlevé equations of type $A_{l}^{(1)}$ , Funkcial. Ekvac., 41 (1998), 483–503.
  • K. Okamoto, Studies on the Painlevé equations III, second and fourth Painlevé equations, $\P_{\rm II}$ and $\P_{\rm IV}$ , Math. Ann., 275 (1986), 222–254.
  • A. Ramani, B. Grammaticos and J. Hietarinta, Discrete versions of the Painlevé equations , Phys. Rev. Lett., 67 (1991), 1829–1832.
  • H. Sakai, Rational surfaces associated with affine root systems and geometry of the Painlevé equations , Commun. Math. Phys., 220 , no. 1 (2001), 165–229.
  • T. Tokihiro, D. Takahashi, J. Matsukidaira and J. Satsuma, From soliton equations to integrable cellular automata through a limiting procedure , Phys. Rev. Lett., 76 (1996), 3247–3250.
  • M. Taneda, Polynomials associated with an algebraic solution of the sixth Painlevé equation , to appear in Jap. J. Math., 27 (2001).
  • H. Umemura, Special polynomials associated with the Painlevé equations I , preprint.